Alert archive / Kansas / Wind Advisories in 2006

Wind Advisory 22, NWS Wichita, KS

April 11, 200620 counties in Kansas

NWS Wichita, KS issued this wind advisory at Apr 11, 2006, 3:32 PM CDT for 20 counties in Kansas. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Apr 11, 2006, 3:32 PM CDT (20:32 UTC)
Expired
Apr 11, 2006, 7:00 PM CDT
In force
3 hr
Issued by
NWS Wichita, KS

Counties Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS

The radar

The Wichita radar (KICT), 42 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lamont, OK (KLMN), launched 12:00Z, 8.5 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 12:00Z on 2006-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 12:00Z on 2006-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2064 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
403 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS73 KICT 112032
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
332 PM CDT TUE APR 11 2006

...STRONG WINDS EXPECTED THIS AFTERNOON THROUGH EARLY THIS
EVENING...

.A STRONG STORM SYSTEM OVER THE HIGH PLAINS WILL RAPIDLY MOVE EAST
OCROSS THE PLAINS THIS AFTERNOON INTO THIS EVENING. STRONG WINDS
IN THE MID LEVELS WILL MIX DOWN TO THE SURFACE THIS AFTERNOON
AHEAD OF THE SYSTEM, CREATING WINDY CONDITIONS.

KSZ032-033-047>053-067>070-082-083-091>094-098-120000-
/O.NEW.KICT.WI.Y.0022.060411T2032Z-060412T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
332 PM CDT TUE APR 11 2006

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH ARE EXPECTED TO CONTINUE
THROUGH 7 PM THIS EVENING WITH GUSTS AS HIGH AS 45 MPH. THE STRONG
WINDS WILL DIMINISH AFTER A COLD FRONT MOVES ACROSS THE AREA
LATER THIS EVENING.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH
AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED.  WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

$$

KETCHAM
1 follow-up statement
000 
WWUS73 KICT 112356
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
656 PM CDT TUE APR 11 2006


KSZ032-033-047>053-067>070-082-083-091>094-098-120100-
/O.EXP.KICT.WI.Y.0022.000000T0000Z-060412T0000Z/
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-
CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-
COWLEY-ELK-CHAUTAUQUA-
INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND...
ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION...
COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA...
EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...
WINFIELD...ARKANSAS CITY...HOWARD...SEDAN
656 PM CDT TUE APR 11 2006

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

THE WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING. 

WINDS HAVE DIMINISHED BELOW ADVISORY CRITERIA AND ARE EXPECTED TO
REMAIN BELOW ADVISORY LEVELS THIS EVENING. THEREFORE THE WIND
ADVISORY HAS BEEN ALLOWED TO EXPIRE. 

$$

JMC

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Apr 11, 3:23 PM CDT, 9 minutes earlier.

Area forecast discussion, Apr 11, 3:23 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
323 PM CDT TUE APR 11 2006

.DISCUSSION...
FORECAST CONCERNS ARE TSRA CHANCES TONIGHT THEN NEAR RECORD WARMTH
FOR THE END OF THE WEEK.

TONIGHT-WED:
EXTENSIVE MID-HIGH CLOUDS CONTINUE TO STREAM ACROSS THE AREA KEEPING
LARGE SCALE MIXING IN CHECK. SURFACE WINDS CLOSE TO WIND ADVISORY
CRITERIA OR A LITTLE BELOW, SO WILL PUT OUT A SHORT WIND ADVISORY
OUT FOR THIS EVENING FOR AREAS WEST OF I-135.  WEAK COLD FRONT IS
PUSHING INTO CEN KS AS A LOW PRESSURE AREA MOVES ACROSS SRN
NEBRASKA. MID LEVEL CLOUDS HAVE PUT A DAMPER ON ANY KIND OF SURFACE
HEATING AND INCREASED INSTABILITY NEAR THIS BOUNDARY, WITH
CONVERGENCE ALONG THE BOUNDARY ALSO LACKING.  SO CHANCES OF ANY
SHRA/TSRA IN CEN KS LOOK RATHER SLIM AS THIS BOUNDARY PUSHES SOUTH
ACROSS CEN/SERN KS OVERNIGHT.  COULD STILL SEE AN ISOLATED TSRA IN
CEN KS BEFORE SUNSET AS MID LEVEL COOLING WEAKENS THE CAP SOME.
SEEING SOME HINT OF THIS SOUTH OF HAYS WITH VISIBLE SATELLITE
SHOWING SOME CU DEVELOPMENT. INVERTED-V SOUNDING SUGGESTS THAT
ISOLATED SEVERE WEATHER THREAT FROM ANY STORM THAT DOES DEVELOP WITH
WIND THE MAIN THREAT. SO WILL KEEP A SLIGHT CHANCE GOING FOR THIS.

FRONTAL BOUNDARY MOVES ACROSS THE AREA OVERNIGHT WITH SOME
ISENTROPIC LIFT OVER THE TOP OF THE BOUNDARY ACROSS ERN KS. ANY
INSTABILITY AND DYNAMICS ASSOCIATED WITH THE SYSTEM WILL ALSO
STAY NORTHEAST OF THE AREA.  SO WILL ONLY CARRY A SLIGHT CHANCE
NEAR EMP AS THE FRONT SAGS SOUTH.

BOUNDARY STALLS OUT JUST TO THE SOUTH OF THE AREA ACROSS OK ON WED,
WITH WEAK RIDGING BEGINNING TO BUILD ACROSS THE AREA WITH DRIER AIR
IN PLACE FOR MOST OF KS.  THIS WILL PROBABLY BE THE NICEST DAY OF
THE WEEK, GIVEN SUNNY SKIES, WEAK SURFACE WINDS AND SEASONAL TEMPS.

THU-FRI:
WEAK RIDGING CONTINUES FOR THE THU-FRI TIME FRAME, WITH SOUTHWEST
SURFACE FLOW AHEAD OF THE LEE SIDE TROUGH BEGINNING TO DEVELOP ON
THE FRONT RANGE OF THE ROCKIES LEADING TO TEMPS RISING TO RECORD OR
NEAR RECORD LEVELS. NAM 1000-850H THICKNESS PROGS AND 850H TEMPS
SUGGEST TEMPS INTO THE LOWER 90S WITH GFS SLIGHTLY COOLER.  WILL GO
WITH THE GFS TEMPS FOR NOW AS NAM LOOKS A LITTLE OVERDONE.

SAT-TUE:
NEXT SIGNIFICANT WEATHER MAKER EXPECTED TO MOVE ACROSS THE AREA ON
SAT, WITH STILL SOME MODEL DIFFERENCES ON STRENGTH OF THIS SYSTEM.
LATEST GFS SHOWING SIGNS OF COMING AROUND TO ECMWF SOLUTION OF
SHEARING THIS SYSTEM OUT, FURTHER TO THE NORTH, BUT STILL A SLIGHT
CHANCES STILL WARRANTED FOR SAT AFTN WITH WARM AND HUMID AIRMASS IN
PLACE ACROSS ERN SECTIONS. SOME QUESTIONS ABOUT WHETHER WARM MID
LAYER AIR IN PLACE AHEAD OF THE SYSTEM WILL KEEP CONVECTION CAPPED,
SO WILL NOT RAISE POPS ABOVE CURRENT SLIGHT VALUES.

AFTER A SMALL COOL DOWN ON SUN, TEMPS LOOK TO REBOUND NICELY FOR MON
AND TUE WITH QUIET WEATHER FOR THE START OF THE WEEK AS MID LEVEL
RIDGE MOVES ACROSS THE AREA. WILL GO WITH ABOVE NORMAL TEMPS FOR THE
BEGINNING OF THE WEEK, AS GFS 850 TEMPS SUGGEST TEMPS IN THE
LOWER-MIDDLE 80S.

KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    54  80  56  89 /  10   0   5   5
HUTCHINSON      52  81  55  89 /  10   0   5   5
NEWTON          53  80  56  89 /  10   0   5   5
ELDORADO        54  80  57  89 /  10   0   5   5
WINFIELD-KWLD   56  82  58  89 /  10   5   5   5
RUSSELL         48  80  53  90 /  20   0   5   5
GREAT BEND      49  81  54  90 /  20   0   5   5
SALINA          51  80  54  90 /  20   0   5   5
MCPHERSON       52  80  55  89 /  20   0   5   5
COFFEYVILLE     56  82  58  89 /  10   5   5   5
CHANUTE         55  80  57  88 /  10   5   5   5
IOLA            54  79  57  88 /  10   5   5   5
PARSONS-KPPF    56  81  58  89 /  10   5   5   5

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 7 PM TUESDAY FOR KSZ032-033-047>053-067>070-
082-083-091>094-098.

&&
Hazardous weather outlook, Apr 11, 11:17 AM CDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
1117 AM CDT TUE APR 11 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-121730-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
1117 AM CDT TUE APR 11 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE COMBINATION OF STRONG SOUTHERLY WINDS AND LOW RELATIVE
HUMIDITIES WILL CREATE A EXTREME RANGELAND FIRE INDEX...FOR CENTRAL
AND SOUTH CENTRAL KANSAS TODAY. THE RANGELAND FIRE INDEX WILL BE
VERY HIGH ACROSS SOUTHEAST KANSAS.

THERE IS A SMALL CHANCE OF THUNDERSTORMS DEVELOPING OVER CENTRAL
AND SOUTH CENTRAL KANSAS BY LATE THIS AFTERNOON OR EARLY THIS
EVENING. THE MAIN RISK WOULD BE STRONG THUNDERSTORM WINDS AND
HAIL AROUND THE SIZE OF NICKELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE REGION ON
SATURDAY...AS A STRONG STORM MOVES INTO THE CENTRAL PLAINS. THERE
COULD BE A RISK OF SEVERE WEATHER FROM SOME OF THIS ACTIVITY.
PLEASE CHECK LATER FORECASTS AND OUTLOOKS FOR MORE SPECIFIC
INFORMATION ON THIS POSSIBLE DEVELOPING WEATHER SCENARIO.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

CJ/ADK

Nearby

Wind Advisories in Kansas, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.